Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 3, 2017, 3:16 AM EST for 5 counties in Florida. It took effect at Mar 3, 2017, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 3:16 AM EST (08:16 UTC)
- In effect from
- Mar 3, 2017, 11:00 AM EST
- Expired
- Mar 3, 2017, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS82 KJAX 030816 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 316 AM EST Fri Mar 3 2017 FLZ022>025-030>032-035>037-040-032300- /O.NEW.KJAX.FW.W.0001.170303T1600Z-170303T2300Z/ Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay- Gilchrist-Alachua-Putnam-Marion- 316 AM EST Fri Mar 3 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 022, 023, 024, 025, 030, 031, 032, 035, 036, 037, AND 040... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM EST this evening. * AFFECTED AREA...Fire weather zones 022, 023, 024, 025, 030, 031, 032, 035, 036, 037, and 040. * WIND...Sustained near 15 mph by mid-morning with gusts up to 20-25 mph. Strongest winds will be near inland estuaries. * HUMIDITY...Minimum values of 15-25%. * ENERGY RELEASE COMPONENT (ERC)...26-33 units. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
383 WWUS82 KJAX 032305 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 605 PM EST Fri Mar 3 2017 FLZ022>025-030>032-035>037-040-040015- /O.EXP.KJAX.FW.W.0001.000000T0000Z-170303T2300Z/ Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay- Gilchrist-Alachua-Putnam-Marion- 605 PM EST Fri Mar 3 2017 ...RED FLAG WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 8:25 PM EST, 6 hours 51 minutes earlier.
Area forecast discussion, Mar 2, 8:25 PM EST, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
825 PM EST Thu Mar 2 2017
.UPDATE...Cold front with associated showers have pushed se of
the area this evening. Surface high pressure is building in from
the nw advecting in much cooler and drier air. Temperatures
tonight will fall into the 40s inland...and lower 50s at the ne
Fl coast. Tight pressure gradient will keep winds up overnight at
5 to 10 mph which will make it feel chilly.
&&
.AVIATION...VFR conditions tonight through Friday.
&&
.MARINE...Advisory will expire this evening as winds and seas have
decreased just below criteria. Will replace with SCEC headline for
all marine zones.
Rip Currents: Moderate risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 39 67 34 65 / 0 0 0 0
SSI 47 65 46 60 / 0 0 0 0
JAX 44 68 41 66 / 10 0 0 0
SGJ 50 66 48 66 / 20 0 0 10
GNV 44 70 39 70 / 10 0 0 0
OCF 46 71 40 72 / 30 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 PM EST this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&
Zibura/Elsenheimer/WalkerHazardous weather outlook, Mar 2, 10:15 PM EST, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 1015 PM EST Thu Mar 2 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-030945- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1015 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Moderate risk for rip currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Small Craft Advisory is likely for portions of the coastal waters on Saturday. The rip current threat will also be elevated through the weekend. Elevated fire weather conditions are anticipated on Friday due to critically low relative humidities and breezy northerly winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:37 AM EST | Small Craft Advisory | JAX | 13 hr | |
| Mar 3, 2:02 PM EST | Small Craft Advisory | JAX | 3 days |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.